MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NB3 LED PHOTOTHERAPY, 115V, US, LIGHT ASSEMBLY

NATUS MEDICAL INCORPORATED NB3 LED PHOTOTHERAPY, 115V, US, LIGHT ASSEMBLY
Model Number 001103
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref to natus complaint#-(b)(4).Neoblue device sn(b)(4) experienced simultaneous failure of both screws that secure the light mechanism/metal arm to the stand, resulting in the light mechanism/metal arm to fall to the floor and cause injury to the staff member standing near by.There was no immediately identifiable precipitating factor.Upon further inspection it was discovered that other devices in the unit had missing securement devices, bent arms and other risk factors for potential failure.Natus investigation team will wait for the customer to return the product for evaluation to verify the alleged customer complaint.There are no capa's related to this issue and this complaint does not identify a deficiency in the product design and therefore a capa is not required.Per qms-004442 complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.No complaint trends have been identified.Service repair investigations will be conducted during the repair process and trend data will be reviewed per qms-004442.Install date: 11-jul-2017.Ae questionnaire was sent to the customer.The defective unit has been requested from the customer for further investigation.
 
Event or Problem Description
Nb3 led phototherapy, 115v, us, light assembly -device falling injuring staff.A questionnaire was sent to the customer to obtain further information.The defective unit has been requested from the customer for further investigation.
 
Event or Problem Description
Entire neoblue bililight apparatus, including arm, spontaneously separated to the floor and fell to the ground.Patient was not injured, but staff member was.No injury from the incident to the patient.The staff member received xrays to rule out broken bones and was taken off work due to contusion and swelling and pain.
 
Additional Manufacturer Narrative
Follow up report 001ref to natus complaint#-(b)(4).The customer returned the questionnaire along with a detailed email description of the event.Pictures were also provided.Customer also identified an additional unit that had the potential for causing an ae.Case 10155257 was opened to address.Two neoblues were in use.This one was at an angle due to the incline in the top of the incubator housing the patient and was rolled (by the stand) back from the bedside to grant rn access to portholes for am cares when the light and arm spontaneously separated from the stand.Technical service sent the customer rework instructions for nb3 stand and requested information on who may have assembled the nb3 units.Technical service advised to use instructions to ensure the units they currently have are assembled correctly per the instructions.Customer responded they were unable to tell technical service who initially assembled the units.The affected parts were returned for investigation and the results were as follows: returned neoblue overhead had roll stand arm still attached to it.Arm wasn't attached to the roll stand anymore.Some parts (which include bolts that secure arm to roll stand) were returned in a bag.Threading on roll stand holes and threading on bolts looked fine (not stripped).Bolt that is in "mushroom cap" is mispositioned (tipped).Feet on the neoblue overhead have torn off or were missing.No other visible damage.Root cause/probable root cause: assessment: bolt that's in "mushroom cap" must have been removed by staff at hospital (it's tool removable only, and should never be removed).Recommended actions: customer provided with rework instructions by technical service and instructed to ensure all units currently on site are assembled accordingly.Faillure confirmed:yes.Closure rationale: complaint verified, isolated incident and monitor for future occurrence.Low safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.

Brand Name
NB3 LED PHOTOTHERAPY, 115V, US, LIGHT ASSEMBLY
Common Device Name
NB3 LED PHOTOTHERAPY, 115V, US, LIGHT ASSEMBLY
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
walsh
dba excel-tech ltd. (xltek)
2568 bristol circle
oakville, ontario l6h 5s1, 
CA  
MDR Report Key14086850
Report Number9612330-2022-00020
Device Sequence Number2148259
Product Code LBI
UDI-Device Identifier00382830011594
UDI-Public00382830011594
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number001103
Device Catalogue Number001103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date07/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 DA
Patient SexFemale
Patient Weight3 KG